Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 92, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 1, 2007, 3:45 AM CDT for Cherokee County, Crawford County, Kansas. It was in force for 75 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2007, 3:45 AM CDT (08:45 UTC)
- Expired
- Jun 1, 2007, 5:00 AM CDT
- In force
- 75 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, KS, Crawford County, KS
The radar
The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:44 AM CDT | HAIL 0.75 | 3 W West Mineral, KS | 40 MPH WINDS ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 10:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 010845
SVRSGF
KSC021-037-011000-
/O.NEW.KSGF.SV.W.0092.070601T0845Z-070601T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 AM CDT FRI JUN 1 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN SOUTHEAST KANSAS...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 500 AM CDT.
* AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 33 MILES WEST OF
SHERMAN TO 35 MILES WEST OF FAULKNER...MOVING EAST AT 45 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MCCUNE BY 425 AM CDT.
WEST MINERAL BY 435 AM CDT.
SCAMMON...COLUMBUS...CHEROKEE AND CARONA BY 440 AM CDT.
WEIR BY 445 AM CDT.
FRONTENAC...PITTSBURG...BAXTER SPRINGS AND 9 MILES SOUTH OF ARMA BY
450 AM CDT.
GALENA BY 455 AM CDT.
THE TOWNS OF SHERMAN...GREENBUSH...SHERWIN...MELROSE...HALLOWELL...
FAULKNER...BEULAH...STIPPVILLE...SKIDMORE AND ROSELAND ARE ALSO IN
THE PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
LAT...LON 3767 9469 3766 9463 3700 9464 3699 9507
3737 9507 3738 9508 3767 9509
$$
CLAYCOMB1 follow-up statement
000
WWUS53 KSGF 010934
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 AM CDT FRI JUN 1 2007
KSC021-037-011000-
/O.CON.KSGF.SV.W.0092.000000T0000Z-070601T1000Z/
CRAWFORD KS-CHEROKEE KS-
434 AM CDT FRI JUN 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR CHEROKEE AND CRAWFORD COUNTIES...
AT 432 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
HEPLER TO 6 MILES SOUTHWEST OF FAULKNER...MOVING EAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HEPLER AND MCCUNE BY 440 AM CDT.
WEST MINERAL BY 445 AM CDT.
SCAMMON...GIRARD...COLUMBUS AND CARONA BY 455 AM CDT.
WEIR...ENGLEVALE...ARMA AND PITTSBURG BY 500 AM CDT.
THE TOWNS OF HALLOWELL...GREENBUSH...FAULKNER...MELROSE...SHERWIN...
BRAZILTON...STIPPVILLE...SKIDMORE...ROSELAND AND FARLINGTON ARE IN
THE PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS.
LAT...LON 3767 9469 3766 9463 3700 9464 3699 9507
3737 9507 3738 9508 3767 9509
$$
CLAYCOMBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:06 AM CDT, 39 minutes earlier.
Area forecast discussion, Jun 1, 3:06 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 306 AM CDT FRI JUN 01 2007 .DISCUSSION... SEVERAL FORECAST CHALLENGES EXISTED IN TODAYS ANALYSIS. A LARGE COMPLEX OF CONVECTION WILL SWEEP ACROSS THE CWA THIS MORNING...AND TODAYS WEATHER WILL BE DEPENDENT UPON HOW THIS SYSTEM EVOLVES WITH TIME. A 35 - 50 KNOT LOW LEVEL JET CONTINUES TO PUMP COPIOUS AMOUNTS OF MOISTURE TRANSPORT INTO THE SYSTEM. WITH THE WELL ESTABLISHED COLD POOL MY INITIAL THINKING IS THAT GOOD AREAL COVERAGE IN MEASURABLE RAIN WILL OCCUR THROUGH THE MORNING HOURS. THERE ARE ALSO SOME INDICATIONS ON RADAR THAT A VORTICITY CENTER HAS DEVELOPED WITHIN THE COMPLEX...WHICH WILL ALSO BE A FOCUSING MECHANISM FOR CONVECTION TODAY AS IT TRACKS INTO SOUTHERN MISSOURI. HAVE YET TO DECIDE HOW WE WILL FOCUS POPS...SO THIS WILL BE A LAST MINUTE DECISION JUST PRIOR TO PACKAGE ISSUANCE TIME. THE KANSAS COLD FRONT FINALLY PUSHES INTO SOUTHWEST MISSOURI SATURDAY NIGHT...THEREFORE A VERY MOIST AND SOMEWHAT UNSTABLE AIRMASS WILL BE ANCHORED OVER THE CWA THROUGH SATURDAY. THIS ZONE OF BAROCLINICITY WILL BE A FOCUS FOR CONVECTION IN JUST ABOUT EVERY FORECAST PERIOD. THE LOW LEVEL AIRMASS FINALLY BEGINS TO DRY OUT SOME BY SUNDAY AS THE FRONT PUSHES SOUTH OF THE CWA. HOWEVER...MODELS INDICATE SEVERAL SHORTWAVES MIGRATING THROUGH THE NORTHWEST FLOW...WHICH WILL CAUSE PERIODS OF LIFT AND POSSIBLE RAIN INTO NEXT WORK WEEK. WHILE RAIN CHANCES WILL DECREASE...I CAN NOT COMPLETELY RULE THEM OUT...THEREFORE WILL HAVE AT LEAST A SLIGHT CHANCE GOING WITHIN THE GRIDS THROUGH WEDNESDAY. TEMPERATURES IN THE SHORT TERM WERE EXTREMELY CHALLENGING...AND WILL BE DEPENDENT UPON CLOUD COVER AND PRECIPITATION. LARGE DIFFERENCES EXISTED BETWEEN THE MAV AND MET GUIDANCE IN THIS AFTERNOONS MAX READINGS. NOT COMPLETELY KNOWING HOW TODAYS CONVECTIVE COMPLEX WILL EVOLVE...I TOOK A COMPROMISE BETWEEN THE TWO GUIDANCES. THE REST OF THE PERIODS I LEANED TOWARD THE WARMER MAV GUIDANCE. WOULD THINK THAT EVEN THE MAV MOS IS TOO COOL WITH OVERNIGHT LOWS THROUGH SATURDAY NIGHT. WITH THE MOIST AIRMASS...CLOUDS...AND PRECIP...OVERNIGHT READINGS MAY HANG IN THE UPPER 60S. CRAMER && .AVIATION... THUNDERSTORMS ACROSS KANSAS AND NORTHERN OKLAHOMA WILL SPREAD EAST INTO SOUTHWEST MISSOURI DURING THE EARLY MORNING HOURS. THE STORMS WILL LIKELY REACH JOPLIN AROUND 09Z AND SPRINGFIELD AROUND 11Z. GUSTY WINDS IN EXCESS OF 30 KTS AND MVFR VISIBILITIES AND CEILINGS WILL LIKELY ACCOMPANY THE CONVECTION. UNCERTAINTY INCREASES WITH TIME TO THE CONVERGE AND DURATION OF THE STORMS AND INCLUDED THUNDER IN THE VICINITY THROUGH THE PERIOD. WHILE THE CAVITY WILL DECREASE FRIDAY MORNING...ADDITIONAL DEVELOPMENT WILL BE POSSIBLE THROUGH THE DAY FRIDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 1, 1:31 AM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 131 AM CDT FRI JUN 1 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020645- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 131 AM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WITH A SCATTERED SEVERE STORMS CAPABLE OF PRODUCING: DAMAGING WIND GUSTS TO 70 MPH. HAIL TO THE SIZE OF QUARTERS. AND VERY HEAVY RAINFALL AND LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL DEVELOP AND MOVE INTO EXTREME SOUTHEAST KANSAS EARLY THIS MORNING...AND SPREAD INTO SOUTHWEST MISSOURI DURING THE PREDAWN HOURS. EXPECT SEVERE THUNDERSTORMS TO DEVELOP SOUTH OF A LINE FROM NEVADA TO BOLIVAR...THEN WEST OF HIGHWAY 65. DISCUSSION: STRONG TO SEVERE THUNDERSTORMS ACROSS KANSAS WILL PUSH EASTWARD INTO EXTREME SOUTHEAST AND FAR SOUTHWEST MISSOURI DURING THE EARLY MORNING HOURS. SUFFICIENT INSTABILITY AND WIND SHEAR WILL SUPPORT STRONG TO SEVERE STORMS INTO EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. LATEST DATA SUGGEST THAT THE POTENTIAL FOR SEVERE STORMS IS INCREASING AND WILL EXTEND INTO SOUTHWEST MISSOURI. DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY HAZARD WITH THESE STORMS...BUT LARGE HAIL AND VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN AREA OF WEAKENING THUNDERSTORMS IS EXPECTED TO BE ONGOING ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI FIRST THING FRIDAY. AS INSTABILITY INCREASES DURING THE HEAT OF DAY AHEAD OF THIS LINE...ROUGHLY ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR...THIS THUNDERSTORM ACTIVITY IS EXPECTED TO REDEVELOP AND STRENGTHEN. SCATTERED SEVERE STORMS WILL BE POSSIBLE WHERE STRONG INSTABILITY DEVELOPS...WITH MAIN HAZARDS BEING DAMAGING WINDS AND LARGE HAIL. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. ISOLATED SEVERE STORMS WILL AGAIN BE POSSIBLE...PRIMARILY LATE IN THE DAY WHEN INSTABILITY IS EXPECTED TO BE STRONGEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 3 AM ACROSS EXTREME EASTERN SOUTHEAST KANSAS. SPOTTER ACTIVATION WILL MOST LIKELY BE NEEDED ACROSS SOUTHWESTERN MISSOURI AFTER 5 AM THIS MORNING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:49 AM CDT | Flash Flood Watch | SGF | Bourbon, Cherokee, Crawford | 41 hr |
| Jun 1, 4:04 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 71 min |
| Jun 1, 5:35 AM CDT | Flash Flood Warning | SGF | Bourbon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.